Day Nurse Capsules

Day Nurse Capsules (20 capsules )

Order before 4pm for delivery from Wed. 31 May.

Description for Day Nurse Capsules

Use Day Nurse Capsules for day-time relief from tickly, dry coughs and other cold and flu symptoms, such as headache, sore throat, aches and pains, shivering and a blocked and runny nose. Effective, strong relief that will let you get on with the important things in your life by relieving symptoms and helping you to feel more energised.

Product Information

  • Age: 12 years +

    Maximum per order: 1

  • Pregnancy: Not suitable

    Breastfeeding: N/A

Day Nurse Capsules provide day-time relief from dry coughs and other cold and flu symptoms, such as headache, aches and pains, sore throat, a blocked and runny nose and chills. Effective relief that will help you go about your day by relieving symptoms and helping you feel energised.

Day Nurse Liquid and Capsules contain three active ingredients: paracetamol, pseudoephedrine and pholcodine.

Paracetamol relieves mild to moderate fever and pain.

Pseudoephedrine is decongestant and acts on receptors in the walls of blood vessels in the linings of the nose and sinuses. It makes these blood vessels contract, thereby decreasing blood flow. This relieves congestion and reduces mucus.

Pholcodine is a cough suppressant and relieves dry, unproductive coughs. It reduces the signals sent from a part of the brain called the coughing centre to the muscles that produce coughs.

Coughing occurs when our airways become irritated. This is useful for clearing mucus, dust and other particles from the throat and lungs. However, sometimes coughing can become overstimulated even when there is no mucus to clear. Pholcodine can be used to block this cough reflex.

Day Nurse Capsules are a complete, daytime cold treatment, providing relief from major cold and flu symptoms without drowsiness.

Pharmacist Tip

For additional pain and fever relief associated with cold & flu, ibuprofen can be taken in combination with Day Nurse Capsules. Remember to drink water and eat when possible to aid recovery.

Day Nurse Capsules are for day use and help relieve aches, pains and fever without leaving you drowsy. They relieve common symptoms associated with colds and influenza and associated symptoms such as aches and pains, coughing, chills, blocked or runny nose, sore throats and headache. 

For extra relief from pain and fever associated with cold & flu, ibuprofen can be used with Day Nurse capsules. Try to keep hydrated and eat where possible to aid recovery.

Take Day Nurse Capsules during the day.
Adults and children over 12:
Take 2 capsules with a drink every 4 hours, up to a maximum of 4 doses in 24 hours, if needed.
If you intend to take a night-time paracetamol-containing product before bed, do not take more than 3 doses in 24 hours.
Do not administer to children under 12.
Use either the capsules OR the liquid. Do not use both together.
If you take the capsules, the dose for adults and children aged 12 and over is two capsules every four hours, up to four times daily. Do not exceed four doses (eight capsules) in 24 hours. Do not take more than three doses in a day if you will also take a night-time medication containing paracetamol.
 

Not everyone will experience side effects when they take medication, however if you do they can include:

  • Usually Paracetemol is tolerated well, however occasional skin rashes and other allergic reactions do occur. 
  • With Phenylpropanolamine, side effects are rare, although it might cause increased heart beat, sleep disturbance, skin rash, dry throat, mouth or nose including difficulty in passing urine. Hallucinations have also been reported, though rarely. 
  • Unwanted effects are usually not common with Dextromethorphan and if they occur the effects are usually mild. Upset stomach, nausea or vomiting as well as dizziness might occur occasionally.


If you are concerned about these effects, or if the product affects you in any other way, stop using it and talk to your doctor or pharmacist.

The active ingredients contained in this medicine is/are:

Paracetemol 500mg, Pseudoephedrine Hydrochloride 30mg and Pholcodine 5mg.

The medicine also contains the following inactive ingredients to make up the complete product:

Acesulfame K, Citric Acid Monohydrate,Sodium Benzoate, Sodium Citrate, Levomenthol, Propylene Glycol, Alcohol 96%, Glycerol, Liquid Sugar, Liquid Glucose, Peach Flavour 17.40.3109, Pear Drop Flavour 17.40.3848, Lime Flavour 17.42.5408, Riboflavin-5-Phosphate Sodium (E101), Purified water.


Reading the following warnings carefully will help to ensure you are selecting an appropriate product.

  • Avoid taking more than the indicated dose. 
  • In case of an overdose, seek medical advice immediately even if your feel fine. 
  • If you have asthma or if you are under the care of your doctor or if you are receiving prescribed medication, consult your doctor before taking this medication. 
  • Consult your doctor if symptoms persist. 
  • Since these capsules contain Paracetemol, avoid taking together with any other drugs containing paracetemol. 
  • Keep out of sight and out of reach of children. 
  • Consult your doctor before using the capsules if you suffer from allergies or if you are expecting, breast feeding or planning to become expecting. 
  • Keep in the original package and avoid storing above 25 degrees. 


Please read all packaging and the Product Information Leaflet before taking any new medicine and inform your doctor of medicines you are taking or intend to take.

UK ORDERS

We offer FREE standard tracked delivery on orders over £40.

The following delivery options are available:

  • Standard Tracked Delivery - 2/3 day delivery - £2.95
  • Express Tracked Delivery - 1/2 day delivery - £4.45
  • Special Delivery (Guaranteed before 1pm) - £8.95
  • Saturday Guaranteed before 1pm - £10.45

All our orders are sent out using Royal Mail. We always aim to dispatch all orders received before 4pm the same working day. Any orders received after 4pm or over the weekend will be dispatched the next working day. Orders will not be dispatched on weekends or bank holidays.

All orders can be fully tracked in your account.

We ensure all parcels are in plain packaging for discreet delivery of your medicines and pharmacy goods.

Deliveries containing pharmacy-only or prescription medicines may require a signature on receipt. 

Delivery is free for all NHS prescriptions.

Please note: Royal Mail do not deliver on Sundays or Bank Holidays - this should be taken into account when ordering. 

If you are not home to accept your delivery, a card should be left by the Royal Mail representative. This card will provide details of where you can collect the order or how to arrange re-delivery.

Should you be unable to collect your missed delivery or arrange for your medication to be redelivered by Royal Mail, the pharmacy can resend your medication to the same, or a different address provided it has been returned to us and this happens within a 30 day window.

Once a package has been shipped with Royal Mail we advise that you are bound to the terms and conditions of their use together with the terms and conditions contained herein.

You have the right to cancel your order up to the point when your treatment is dispatched. The pharmacist must destroy any medication within 30 days of it being returned, even un-opened boxes, so we are not able to offer refunds once your treatment has been dispatched.

 

INTERNATIONAL ORDERS

We are currently unable to ship orders outside of the UK.

We are unable to ship orders to mailing or forwarding houses for onwards shipping to locations outside of the UK.

Need to know more about General Health?

Our UK based support team can help, either email us at support@theindependentpharmacy.co.uk or chat online.

Frequently Asked Questions

  • How can this medication affect other medications?

    Do not use other cough, cold and flu or decongestant medications while taking Day Nurse Capsules, particularly medications that contain paracetamol. This can result in exceeding the maximum recommended daily dose of paracetamol. If you want to take a night-time paracetamol-containing medicine (e.g. Night Nurse) with this one, do not exceed three doses of Day Nurse during the day. Many cough, cold and flu remedies and over-the-counter painkillers contain paracetamol, so be sure to check their ingredients before taking them with this one, or seek your pharmacist’s advice.

    Do not take this medication if you take a monoamine oxidase inhibitor (MAOI), or have taken one in the last 14 days. MAOIs include the antidepressants phenelzine, isocarboxazid, tranylcypromine and moclobemide, and the anti-Parkinson’s medication selegiline andrasagiline.

    Taking pseudoephedrine with these medications could result in a dangerous increase in blood pressure.

    Taking pseudoephedrine with any of the following medications may also cause an increase in blood pressure. If you take any of these medications, avoid taking Day Nurse Capsules:

    • appetite suppressants
    • amphetamine-like stimulants
    • other decongestants 
    • linezolid, an antibiotic
    • tricyclic antidepressants, e.g. amitriptyline.

    Pseudoephedrine may reduce the effects of high blood pressure medications. If you are taking medications for high blood pressure, do not take Day Nurse Capsules.

    Cholestyramine reduces the absorption of paracetamol. Do not take cholestyramine within an hour of paracetamol because this could reduce the paracetamol’s effect.

    Metoclopramide and domperidone may increase the absorption of paracetamol.

    Regular, long-term use of paracetamol may increase the anti-blood-clotting effect of anticoagulant medications such as warfarin, increasing your risk of bleeding. Occasional pain-killing doses do not cause this effect.

     

     

     

We are a trusted pharmacy

We are regulated by a number of organisations in the UK including the MHRA, GPhC & CQC to ensure we offer the highest level of service to every one of our customers.

Why choose The Independent Pharmacy?

How does it work?

It's easy! Follow our simple 5-step process to get the treatments you need in no time.

  • 1 Select your treatment
  • 2 Complete a simple health questionnaire
  • 3 A healthcare professional reviews your answers
  • 4 Fast, discreet delivery to your door
  • 5 Easily re-order in a few clicks

Can't find what you're looking for?

We can order almost any prescription or over the counter treatment. If you can't find what you are you looking for, please contact our support team on 0333 2200 519 or chat online.

Your basket

Your basket is empty

Start shopping

Did you know you can search from anywhere on the site? Simply press 's' on your keyboard and our quick search tool will appear.

Alternatively you can view a list of all of our treatments and treated conditions.

If you can't find what you are looking for, please contact our support team on 0333 2200 519 or chat online.